MAUDE Adverse Event Report: STRYKER LEIBINGER FREIBURG LOCKING L-PLATE, WITH 8MM BAR, 6 HOLE, MIDFACE; IMPANT

STRYKER LEIBINGER FREIBURG LOCKING L-PLATE, WITH 8MM BAR, 6 HOLE, MIDFACE; IMPANT
Catalog Number 55-05765
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 09/07/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has not yet been received at the manufacturer for testing.An evaluation will be conducted upon receipt of the device, and a follow-up report will be submitted after the quality investigation is complete.
 
Event or Problem Description
It was reported that a 6 months postoperative clinical examination showed mobility of the maxillary bone.On (b)(6) 2018, a new surgical procedure was performed to evaluate the fixation of the jaw and a fracture of the 2 fixation plates was observed on the left side.
 
Additional Manufacturer Narrative
The reported event could be confirmed: the returned plate shows a fracture.The plate was returned in order to determine the root cause of the failure.The sample was examined regarding its dimensions, chemical composition (edx analysis) and by light and scanning electron microscopy.Due to the (measurable) dimensions the reported catalog number of the plate could be confirmed.The chemical composition conforms to the specification titanium grade 2.The postoperative plate fracture occurred through a fixing hole.The macroscopic appearance points to exceeding the material strength due to very high forces.That is confirmed by the deterioration of the anodization layer, the changes of the surface¿s structure and the secondary cracks in the area of the breakage.Two of the fracture surfaces (a and c) were partially leveled due to friction with the counterpart.The non-destroyed fracture surface (rest) (a and c) and the other two fracture surfaces (b and d) show the appearance of a forced rupture.The fractographic investigation with sem shows a structure of a low cycle fatigue rupture with secondary cracks.In addition, swinging lines of a fatigue breakage are visible.The deformed plate holes signify not only an increased risk of breakage in these areas but also impair the accurate fit of the screw head to the plate.The strong damages caused by the screw had led to a massive local strain hardening / embrittlement of the material and has considerably contributed to the breakage of the plate.The device history record for catalog # 55-05765 ¿locking l-plate, with 8mm bar, 6 hole, midface¿, lot code #1000117908 indicates 100 units were manufactured to specification and accepted into final stock on 2014-feb-14 with no reported discrepancies.Based on the investigation and the corresponding statistical evaluation there is no indication for an incorrectly working product or any systematic design, material or manufacturing related issue.
 
Event or Problem Description

Brand Name
LOCKING L-PLATE, WITH 8MM BAR, 6 HOLE, MIDFACE
Common Device Name
IMPANT
Manufacturer (Section D)
STRYKER LEIBINGER FREIBURG
boetzingerstr. 41
freiburg D-791 11
MDR Report Key7986496
Report Number0008010177-2018-00105
Device Sequence Number11156044
Product Code JEY
UDI-Device Identifier04546540365712
UDI-Public04546540365712
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K022185
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/29/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number55-05765
Device Lot Number1000119550
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/03/2019
Initial Date Received by Manufacturer 10/09/2018
Supplement Date Received by Manufacturer10/09/2018
Initial Report FDA Received Date10/19/2018
Supplement Report FDA Received Date03/29/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;